Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Yellowish film on both sides of eye. What could be this?

I have a yellowish film on both sides of my eye and in both eyes. The other day when I was putting my make up on I really noticed it. I thought it was, what I call an eye bugar . Sorry for the gross term. So I used to q tip to try and remove it but it was actually stuck to my eye. It could be raised by the q tip but was attached.
Asked On : Mon, 11 Mar 2013
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
Dear baker, The yellowish film on both sides of your eye may be any mucoid discharge which would have got collected in your eyes.The tear film and the degenerated cells of your eyes sometimes amalgamate and form a mucoid discharge in the medial and lower part ie fornix region of your eyes.If there is no pain and redness nothing to worry about.Just rule out any meibomian gland dysfuction and blepheritis by showing an ophthalmologist. Do some hot water fomentation and use some tear substitute for relief....TC ..Dr Ajay Shankar Kar
Answered: Fri, 15 Mar 2013
I find this answer helpful
Ophthalmologist Dr. Vidhya's  Response

Welcome to HCM.

I think what you have noticed is 'pinguecula' which is a benign conjunctival degeneration seen on either side of the Cornea(transparent part of the eye). It cannot be removed with Q tip :). Don't worry about it until it bothers you by causing redness/irritation/ grows bigger in size and towards the Cornea (when it's called pterygium ).

Pingecula is very common in tropical countries and people who get a lot of sun exposure/ those who do a lot of outdoor activity.

It can be surgically removed especially if it is causing trouble while blinking / for using contact lens/ any other visual problems.

So get it confirmed with your physician or ophthalmologist and use a hat/umbrella outdoors to avoid excess UV rays, lubricant eye drops just for soothing.

Take care :).
Answered: Fri, 15 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor